# SDR CA980421005

- Difficulty date: March 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dorner DO228202
- Engine: Garrtt TPE3315
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Skin
- Part number: B332200B00C
- Condition: Damaged
- Location: Elevator
- Part time: 770 hours
- Stage of operation: CR
- Nature of condition: C, E, F
- Precautionary procedure: B, A

## Discrepancy

(CAN) DURING CRUISE IN STILL AIR, AIRCRAFT STRUCK BY LIGHTNING.  IT APPEARS TO HAVE ENTERED VHF COMM ANTENNA ON FORWARD FUSELAGE BELLY.  EXIT POINT WAS AT RIGHT ELEVATOR TRAILING EDGE.  A SMALL AREA AT EXIT POINT WAS MELTED INTO A BLOB.  THE AFT HALF OF THE ELEVATOR TIP TOP AND BOTTOM HAD TOTALLY BEEN BLOWN OFF.  APPROX  80 PERCENT OF AREA OF THE RIGHT ELEVATOR WAS RENDERED USELESS DUE TO EITHER TORN FABRIC OR FABRIC DEBONDING FROM ELEVATOR.  OTHER DAMAGE INCLUDED, 1 COMM ANTENNA, 2 ADF ANTENNAS, 3 STATIC WICKS, 1 LANDING LIGHT, 1 TRANSPONDER.  CREW NOTED AIRCRAFT ONLY ABLE TO CONTROL IN SLOW FLIGHT WITH ONLY CREW ON BOARD.  EMERGENCY LANDING NECESSARY.
